My mom went home early, due to me doing so well. Didnt make a lot of sense that I would go to work feeling good and her sitting home all day alone. No feelings were hurt on ether end, so back to California she went. She’ll be back in August for my surgery, when I will need more help for sure. I know I say this a lot but with such great community bringing us meals, help clean the house and mow the lawn, it makes it easier to have family not so near.

With Mom leaving early, I am here on my own getting Herceptin. Since I am not required to have someone with me on Herceptin weeks, I decided to experience getting treatment by myself. I have a long list of people I could of asked to come with me in place of my Mom, but part of me wanted to experience this alone. So many people walk this whole caner journey alone, and just coming for a short 1 1/2 visit to the cancer center is really nothing. The chemo room everyone is so kind and friendly it’s hard to feel alone (many people visit my chair to see if I need anything).

20130529-121238.jpg

Last week, my skin started to feel a little itchy as I was getting treatment. They put a clear bandage over my IV needle to keep it in place, and I thought that what was itchy. Once they took it off it was red, which isn’t uncommon for my sensitive skin but it kept being itchy as the night went on. By the next morning it was an official rash with scabs. It wasnt bothering me much at all so I waited till today to ask someone about it (and its mostly gone at this point). My nurse today got a bandage that is more sensitive to skin so hopefully that will solve the problem. It’s strange to me that after 8 weeks getting that same bandage that my skin would react. Catherine, my nurse, said its not uncommon, that my skin might be tired of getting that glue after a while.

20130529-121701.jpg

Another thing that has happened this past week is that my figure nails have looked and felt like I slammed them in a door, but I didn’t. Catherine said that’s from the taxotere (one of the chemo drugs I get every 3 weeks) and that is a normal side effect. She said there is a chance my nails will fall off because my hair and nails are the quickest growing cells and that’s the first thing chemo gets. Now, I was warned my nails might be discolored, I did not know that they might might turn black or fall off like I was informed today after telling Catherine about my figures. Feels a bit like new rules to a game as I go along playing. Tell me all the rules up front please!

So it’s silly thing but I think Jesus cares about silly things, lets pray my nails do not fall off. I already lost my hair and there is a chance, at the end of this my eyebrows and eyelashes will fall out too. It’s like, really? At the end? Id really would like to not look sick, which so far I don’t feel like I do too much. My white blood cells are up this week, which always makes me happy ’cause it means another normal week till chemo.

Sorry, the comment form is closed at this time.